MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; INFRARED EAR THERMOMETER

KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; INFRARED EAR THERMOMETER
Model Number IRT6500
Medical Device Problem Codes False Negative Result (1225); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fever (1858)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but the consumer stated that they had already discarded the device, and it could not be retrieved.
 
Event or Problem Description
A consumer reported that her thermometer had allegedly given false negative readings on her daughter.The device allegedly gave a reading that was 5.8 - 6.8°f lower than what was later measured at the hospital, where a high fever was recorded.There were no complications from this incident, and the patient is doing well now.Kaz usa, inc.Had requested that the product be returned to our company for testing, but the consumer stated that they had already discarded the device.

Brand Name
BRAUN
Common Device Name
INFRARED EAR THERMOMETER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough, ma
MDR Report Key10114324
Report Number1314800-2020-00026
Device Sequence Number11671766
Product Code FLL
UDI-Device Identifier00328785000054
UDI-Public00328785000054
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIRT6500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age24 MO